Discussions that mention septra

Neuropathy board


Hi Lena-Marie. Maybe we can compare notes. Didn't see you mention that neuropathy symptoms were symetrical (i.e., always identical on both sides of the body: hands, feet, and/or calves and forearms). Mine are. Do you have alergies of any kind; i.e., are you prone to developing allergies? If so, you should investigate xanax and any other pills you take. Not just active ingredients, but also inactive. The inactives are usually more numerous (e.g., Prevacid has 20) and may not always be benign. You can get the phone numbers of drug companies from your pharmacist to obtain all ingredients. My current and second bout with peripheral neuropathy (the first 14 yrs ago) started 6 weeks ago, 4 hrs after taking a first Prevacid. I recognized my old symptoms immediately. In 1991 they started after taking Septra. It seems that the 2 ingredients these pills have in common are FD&C red dye #40 and Povidone. It's my understanding from my meager internet investigation that Povidone, Crospovidone, Betadine, Povidone-iodine, are chemically the same thing, tho molecular structures can vary and are applied as antiseptics or as water absorbers to help disintegrate pills. (Note that this formula has about 20 other aliases in addition to those I listed here.)

I mentioned allergies because I found an internet reference to Povidone where it chemically changed in the presence of histamine...which is produced by the body as an allergic response. Doctors found microscopic evidence of this chemical change in body tissue samples. {I noted that I had an itchy/red histamine skin response (to something) days prior to and during the time I took the Prevacid.} In summary, I'm speculating that Povidone/Crospovidone interacted with histamine to produce a "toxin" that produced the neuropathy...and that your symptoms may have resulted from drugs taken after your fall, not from the fall itself. Can you relate to any of these circumstances? A PS to your ear problem: My father went deaf in one ear from Celebrex, and my bother has had constant ringing in one ear for over 20 years from a flu shot. PGOK